MY DAUGHTER, 22YRS OLD PASSED AWAY OCT 15,2008. MEDICAL EXAMINER DIAGNOSED HER WITH
LYMPHOCYTIC MYOCARDITIS. SHE WAS ON PROVIGIL FOR APPROXIMATELY 1 YEAR FOR NARCOLEPSY.
I HAVE READ THAT PROVIGIL CAN CAUSE MYOCARDITIS OR MULTIORGAN HYPERSENSITIVITY. COULD THIS
PROVIGIL HAVE CAUSED HER DEATH? NOTE: SHE HAD NO COLD OR FLU SYMPTOMS IN THE LAST 6 MONTHS TO LEAVE A VIRUS.
Sorry for you loss. Provigil can cause multiorgan failure due to a hypersensitivity reaction but this is more of a generalized contidion that affects all organs and not necessarity the heart only. On the other hand, it has been reported to cause sudden cardiac death is some children and young adults, but most of them had underlying heart disease such as hypertrophic cardiomyopathy, or congenital coronary artery annomalies or others. This is something worth looking into. I have not seen any association between myocarditis and provigil. Myocarditis does not always present with a viral prodrome and may present with sudden cardiac death as probably was the case with your daughter. Again, I am very sorry for your loss.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.